In cases of completely conforming frictionless contact, the contact area generally either decreases or stays the same under load, in which case the extent of the contact area is subsequently independent of load and the stress and displacement fields vary linearly with the loading parameter. Dundurs and Stippes describe such cases as receding contact problems. Here, we demonstrate that similar results apply in the presence of Coulomb friction, in which case the extent of the stick and slip zones and the local direction of sliding are independent of load. We also show that if there is a small initial gap or interference throughout the potential contact area, the extent of the contact area and the stress and displacement fields will approach those of the corresponding receding contact problem as the applied load is increased. If the interface conditions permit adhesion between the contacting surfaces, the extent of the adhesion zone shrinks to zero as the load increases without limit. Progress of the contact configuration towards the limit is governed solely by a dimensionless load factor involving the ratio between the applied load and the initial clearance or interference. This permits results for a variety of initial geometries (due to tolerance variations) to be obtained from a set of finite element results for a single case. Some of these characteristics are demonstrated using a finite element solution of a connecting rod/bushing/gudgeon pin contact. Other interesting applications are those with complex geometries, ranging from biomechanics, as in prostheses, to the design of multiple fasteners. (C) 2006 Elsevier Ltd. All rights reserved.
|Data di pubblicazione:||2006|
|Titolo:||Reduced dependence on loading parameters in almost conforming contacts|
|Autore/i:||M. Ciavarella; A. Baldini; J.R. Barber; A. Strozzi|
|Codice identificativo ISI:||WOS:000239881100001|
|Codice identificativo Scopus:||2-s2.0-33745052646|
|Citazione:||Reduced dependence on loading parameters in almost conforming contacts / M. Ciavarella; A. Baldini; J.R. Barber; A. Strozzi. - In: INTERNATIONAL JOURNAL OF MECHANICAL SCIENCES. - ISSN 0020-7403. - ELETTRONICO. - 48(2006), pp. 917-925.|
|Tipologia||Articolo su rivista|
I documenti presenti in Iris Unimore sono rilasciati con licenza Creative Commons Attribuzione - Non commerciale - Non opere derivate 3.0 Italia, salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris